MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS
Model Number 430152-01
Medical Device Problem Codes Break (1069); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The maryland bipolar forceps instrument was analyzed and found to have a broken molded insulator on the lower jaw.The broken molded insulator likely caused the grip tip to be semi-detached and also caused the jaws to not fully close.The grip base for the grip with the cracked molded insulator does not appear to be bent.Fragments that covered the cable connector were broken off and not returned.Visual inspection was performed and found no damage to the housing or main tube.The housing was removed for inspection and found no internal damages.The input disks were manually articulated with no issues.The grip knob was able to rotate, allowing the grips to open/close without any issues.Additional finding(s) related to the customer reported complaint: the instrument was found to have a detached fragment.The fragments were not returned and was likely caused by the broken over molded insulator.The lower grip tip was semi-detached with pieces broken off.The root cause is typically attributed to the user.The complaint was confirmed based on failure analysis.The probable root cause is attributed to the user.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the 6mm maryland bipolar forceps jaws would not close.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST SP
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23364714
Report Number2955842-2025-42606
Device Sequence Number12981691
Product Code NAY
UDI-Device Identifier00886874123461
UDI-Public(01)00886874123461(10)H10250417
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430152-01
Device Catalogue Number430152
Device Lot NumberH10250417 0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2025
Initial Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown